The numbers for my liver were off the freakin' chart. It was INSANE. It was so bad that I actually had to stay in the hospital until they improved and until I was strong enough to try a different infusion.
I believe they were monitoring it closely due to the blood loss I experienced, and also due the fact that Remicade can be a punch to the liver even for those who aren't sensitive to it... - The biggest issue is that I developed a CMV infection (which can destroy your liver) and they didn't notice it until I had my first dose of Remicade. So it was a two'fer punch to my liver.
Prednisone stopped working for me, my liver was damaged from the CMV and Remicade. My GI doctor threw her hands up and took me out of that particular hospital system. She crossed a line in doing this, but she transferred me to the hospital she did her residency at, where all of the "guru's" were.
They switched from Prednisone to Tacrolimus which REALLY helped me out. Tacrolimus is a pill biologic as opposed to a steroid (they use it for patients who receive organ transplants, so their bodies don't reject their new organs). I'm not sure why more GI's don't use it as an alternative to steroids...
But back to the subject. Your liver enzymes should be monitored if you're experiencing blood loss or receiving new infusions. Also, if you're having random swelling that they can't trace back to any other medications, they'll monitor your liver enzymes for that reason as well, as organ damage/failure can cause your feet/legs to swell.
At the end of it all, I had to get a blood transfusion because my numbers went off the charts.
Prednisone did nothing for me or my co worker who is same age, same condition, same meds. In fact, I feel like prednisone made things worse and I haven't met anyone who it actually helped. I'm not really sure what to do now except keep getting my infusions every 4 weeks, hopefully soon I can get another one. I haven't had a lab test done in a bit so I'm not sure what my levels are looking like now. I'm sure the VA will run results when I go in for my initial evaluation as well as my new PCM who's not a military doc.